Alert archive / Ohio / Flash Flood Warnings in 2024

Flash Flood Warning 6, NWS Cleveland, OH

June 26, 2024Lucas County, Wood County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jun 26, 2024, 12:24 PM EDT for Lucas County, Wood County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2024, 12:24 PM EDT (16:24 UTC)
Expired
Jun 26, 2024, 5:30 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

Counties Lucas County, OH, Wood County, OH

The radar

The Detroit radar (KDTX), 118 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2024-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2024-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

920 
WGUS51 KCLE 261624
FFWCLE
OHC095-173-262130-
/O.NEW.KCLE.FF.W.0006.240626T1624Z-240626T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
1224 PM EDT Wed Jun 26 2024

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Northeastern Lucas County in northwestern Ohio...
  North Central Wood County in northwestern Ohio...

* Until 530 PM EDT.

* At 1224 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Toledo, Oregon, Rossford, Northwood, Maumee, Ottawa Hills, Harbor 
  View, Reno Beach and Bono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4162 8369 4168 8361 4172 8335 4162 8313
      4162 8317 4162 8342 4158 8364

FLASH FLOOD...RADAR INDICATED

$$

Saunders
2 follow-up statements
153 
WGUS71 KCLE 261928
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
328 PM EDT Wed Jun 26 2024

OHC095-173-262130-
/O.CON.KCLE.FF.W.0006.000000T0000Z-240626T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas OH-Wood OH-
328 PM EDT Wed Jun 26 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EDT THIS 
AFTERNOON FOR NORTHEASTERN LUCAS AND NORTH CENTRAL WOOD COUNTIES...

At 328 PM EDT, Doppler radar indicated between 2 and 4 inches of 
rain has fallen due to thunderstorms. Flooding impacts will 
continue, but no additional rainfall is expected. Flash flooding is 
ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Toledo, Oregon, Rossford, Northwood, Maumee, Ottawa Hills, Harbor 
  View, Reno Beach and Bono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4162 8369 4168 8361 4172 8335 4162 8313
      4162 8317 4162 8342 4158 8364

FLASH FLOOD...RADAR INDICATED

$$

Greenawalt
313 
WGUS71 KCLE 262128
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
528 PM EDT Wed Jun 26 2024

OHC095-173-262138-
/O.EXP.KCLE.FF.W.0006.000000T0000Z-240626T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lucas OH-Wood OH-
528 PM EDT Wed Jun 26 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM EDT THIS AFTERNOON FOR 
NORTHEASTERN LUCAS AND NORTH CENTRAL WOOD COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4162 8369 4168 8361 4172 8335 4162 8313
      4162 8317 4162 8342 4158 8364

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 10:02 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 26, 10:02 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1002 AM EDT Wed Jun 26 2024

.SYNOPSIS...
A cold front moves southeast across the area this afternoon.
High pressure will return on Thursday and Friday before another
low pressure system impacts the area on Saturday. High pressure
builds back in Sunday through Tuesday.

&&

.NEAR TERM /THROUGH THURSDAY/...
9:45 AM Update...
Made major adjustments to PoPs to account for the latest model
guidance. No rain expected through about 15Z before the area of
showers and thunderstorms over OH/IN moves in from the south.
More substantial development of thunderstorms is expected after
17Z ahead of a cold front that is approaching from the
northwest. SPC has expanded the marginal risk area to include our
entire forecast area and the slight has expanded westward to
include the southeast half of the area from Meadville, PA to
south of Cleveland to Mansfield, OH.

Previous Discussion...
Low pressure centered over southern Quebec will continue to move
east moving a strong cold front across the area this afternoon
into the evening. Currently the area lies within the warm sector
of the low, allowing for moisture content to gradually increase
along with temperatures as lows this morning have only dropped
into the 70s. This afternoon, as the front approaches from the
west, a shortwave trough will push south across the region. This
mid-level energy coupled with ideal placement in the right
entrance region of the upper level jet will provide enhanced
support through the atmosphere for storm development. At the low
levels, strong frontogenetic forcing coupled with modeled MUCAPE
values near 2000 J/kg and wind shear values between 20-25 knots will
assist in sustaining updrafts. The best timing of all these
ingredient to come together and create strong to severe storms
will be between 17-22Z. To highlight this threat, SPC has issued
a Day 1 Marginal Risk for severe weather along a line extending
from Cleveland, OH to Bucyrus, OH and areas east. The primary
hazard concerns are strong, damaging wind gusts and large hail.
WPC has also issued a Day 1 Marginal Risk ERO for the potential
of heavy rainfall and localized flooding concerns in areas that
receive multiple rounds of rain. High temperatures today will
climb into the upper 70s to low 80s. Areas that receive
precipitation will quickly cool, so the areas that should
receive the warmest temperatures will be across the eastern
counties.

The cold front will continue to track to the southeast of the
area tonight allowing for high pressure to begin to build east
and all showers and thunderstorms to end by Thursday morning.
High pressure will remain dominant on Thursday, keeping
conditions dry with mostly sunny skies returning. Overnight lows
will drop into the upper 50s to low 60s with slightly cooler highs
on Thursday as temperatures climb into the low to mid 70s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
The short term forecast period will start quiet on Thursday night
with high pressure across the region with a clear, dry air mass and
northwest flow aloft. Temperatures should take a good diurnal nose
dive with lows in the 50s and even some upper 40s, if full
decoupling occurs. The surface high will shift east for Friday and a
warm front will lift north across the area and allow for southerly
return flow and moisture advecting back into the region. High
temperatures will be back around normal into the 80s. Still do not
believe that any rain will get going during the daytime hours with
dew points not getting into the 60s until late afternoon. By Friday
night, some scattered showers and storms will be possible with the
isentropic lift and the increasing moisture across the region. In
addition, a cold front will move closer to the area and some showers
and storms could start arriving from the northwest. Saturday and
Saturday night should have widespread showers and storms with the
cold front moving through the area and will go with categorical
PoPs, as the pattern has repeated for several cycles. There could be
some conditional threat, depending on how unstable the atmosphere is
ahead of the main front. If showers and storms have large coverage
on Friday night into Saturday, then temperatures may be more subdued
and left a more generic shower and storm threat.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
Sunday and Monday appear quiet with high pressure across the region
behind a cold front. Temperatures will be below normal both days
with highs mostly in the 70s, as a dry air mass in northwest flow
takes over. A reinforcing cold front will cross the area on Monday
morning and there could be some stray showers on Sunday night with
that. However, most of the ensemble members keep the area dry and
will retain the persistence forecast with no PoPs. High pressure
shifts east for Tuesday and the upper ridge enters. This will allow
for temperatures to surge back into the 80s and better moisture
returns to the region. A low pressure system over the Upper Midwest
will extend a cold front toward the area on Tuesday night and have
some lightly increasing PoPs through the end of the period.

&&

.AVIATION /12Z Wednesday THROUGH Sunday/...
Widespread VFR conditions will continue over the next few hours
before showers and thunderstorms begin to impact the far western
terminals late this morning, ultimately becoming more widespread
and pushing east this afternoon into the evening as a cold front
pushes through. Conditions are expected to diminish to MVFR and
possibly IFR within these showers and thunderstorms as heavy
rain is expected. Opted to handle these diminished conditions in
TEMPOs for all terminals, but will need to continue to monitor
how well organized these storms become. Primary concerns with
thunderstorms today will be locally strong winds and large
hail. As the aforementioned cold front pushes east tonight,
conditions should rebound to widespread VFR, although some areas
across the eastern counties may see patchy fog develop, but
with low confidence have opted to not include in this TAF.

Winds from the southwest at 5-10 knots will persist through
today before becoming light and variable after sunset. By the
end of the period, winds will gain a more northerly component
and gradually increase to 5-10 knots. Locally higher winds are
possible today in stronger thunderstorms that develop and
impact terminals.

Outlook...Non-VFR possible in showers and thunderstorms on
Saturday.

&&

.MARINE...
A cold front will cross the lake today. Southwest flow will briefly
increase during the daytime hours before flow shifts to the
northwest tonight. Overall, the onshore flow tonight into Thursday
appears weak and will likely not generate enough waves to merit any
marine headlines. Flow will become lighter and northerly with high
pressure on Thursday. Southeast flow returns to the lake on Friday
with a warm front lifting across the region, as high pressure moves
east. A cold front will cross the lake on Saturday. Southwest flow
will increase ahead of the front and could approach the need for a
headline. The front will cross the lake by Sunday and northwest flow
will take over the basin. This onshore flow should be stronger than
tonight's and there could be some notable wave generation to allow
for at least a moderate swimming risk. High pressure will build into
the region early next week and reduce the winds on the lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
NY...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Campbell/Saunders
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Campbell
MARINE...Sefcovic
Hazardous weather outlook, Jun 26, 3:38 AM EDT, 8 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
338 AM EDT Wed Jun 26 2024

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-270745-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
338 AM EDT Wed Jun 26 2024

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are possible this afternoon into the
evening as a cold front moves east across the area. Primary hazards
are damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 26, 11:45 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1145 AM EDT Wed Jun 26 2024

OHZ003-006-007-261645-
Wood OH-Ottawa OH-Lucas OH-
1145 AM EDT Wed Jun 26 2024

...A STRONG THUNDERSTORM WILL IMPACT OTTAWA...NORTHEASTERN WOOD AND
LUCAS COUNTIES THROUGH 1245 PM EDT...

At 1145 AM EDT, Doppler radar was tracking a strong thunderstorm over
Delta, or near Swanton, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Rossford, Waterville,
Northwood, Whitehouse, Holland, Maumee, Ottawa Hills, Walbridge,
Millbury, Clay Center, Berkey, Harbor View, Reno Beach, Williston,
and Bono.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4170 8346 4169 8343 4169 8335 4171 8334
      4164 8323 4161 8311 4161 8315 4160 8314
      4152 8350 4149 8388
TIME...MOT...LOC 1545Z 265DEG 21KT 4154 8400

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kahn
Special weather statement, Jun 26, 12:01 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1201 PM EDT Wed Jun 26 2024

OHZ003-006>008-261700-
Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
1201 PM EDT Wed Jun 26 2024

...STRONG THUNDERSTORMS WILL IMPACT OTTAWA...WESTERN SANDUSKY...WOOD
AND SOUTHWESTERN LUCAS COUNTIES THROUGH 100 PM EDT...

At 1201 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mcclure to near Deshler to Leipsic. Movement
was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bowling Green, Fremont, Perrysburg, Waterville, Oak Harbor,
Gibsonburg, Genoa, Woodville, Weston, Elmore, Ballville, Pemberville,
Haskins, Luckey, Bradner, Grand Rapids, Wayne, Risingsun, Cygnet, and
Lindsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4149 8388 4152 8350 4160 8313 4158 8316
      4157 8313 4150 8312 4130 8313 4117 8388
TIME...MOT...LOC 1601Z 250DEG 31KT 4137 8398 4126 8390 4112 8394

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kahn

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 11:45 AM EDTSpecial Weather StatementCLELucas60 min
Jun 26, 11:56 AM EDTSpecial Marine WarningCLE2 hr
Jun 26, 12:01 PM EDTSpecial Weather StatementCLESandusky, Wood59 min
Jun 26, 12:03 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood42 min
Jun 26, 12:06 PM EDTAreal Flood AdvisoryCLELucas3 hr
Jun 26, 12:27 PM EDTSpecial Weather StatementCLEAshtabula48 min
Jun 26, 12:47 PM EDTSpecial Marine WarningCLE118 min
Jun 26, 12:50 PM EDTSevere Thunderstorm WarningCLEOttawa40 min
Jun 26, 12:52 PM EDTSevere Thunderstorm WarningCLEAshtabula38 min
Jun 26, 1:08 PM EDTSpecial Weather StatementCLEPortage, Trumbull52 min
Jun 26, 1:12 PM EDTTornado WarningCLEAshtabula33 min
Jun 26, 1:21 PM EDTSpecial Marine WarningCLE54 min
Jun 26, 1:33 PM EDTSpecial Weather StatementCLELake42 min
Jun 26, 1:42 PM EDTAreal Flood AdvisoryCLEAshtabula19 min
Jun 26, 1:42 PM EDTSevere Thunderstorm WarningCLELake38 min
Jun 26, 1:44 PM EDTSevere Thunderstorm WarningCLEAshtabula61 min
Jun 26, 1:48 PM EDTAreal Flood AdvisoryCLELucas, Wood2 hr
Jun 26, 2:01 PM EDTFlash Flood WarningCLEAshtabula4 hr
Jun 26, 2:11 PM EDTSpecial Marine WarningCLE2 hr

Nearby

Flash Flood Warnings in Ohio, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.